Alert archive / Wyoming / Flash Flood Warnings in 2013

Flash Flood Warning 3, NWS Cheyenne, WY

July 24, 2013Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Jul 24, 2013, 5:19 PM MDT for Laramie County, Platte County, Wyoming. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2013, 5:19 PM MDT (23:19 UTC)
Expired
Jul 24, 2013, 8:30 PM MDT
In force
3 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

Counties Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 62 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:33 PM MDTFLASH FLOOD14 Sw Chugwater, WYCHUGWATER CREEK OUT OF ITS BANKS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WGUS55 KCYS 242319
FFWCYS
WYC021-031-250230-
/O.NEW.KCYS.FF.W.0003.130724T2319Z-130725T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT WED JUL 24 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...
  SOUTH CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 830 PM MDT

* AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR ESTIMATES THAT 2.5 TO 3.5 INCHES OF   
  RAIN HAD FALLEN IN THE WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHEYENNE.

&&

LAT...LON 4182 10488 4148 10492 4149 10521 4183 10519

$$

RUBIN
1 follow-up statement
229 
WGUS75 KCYS 242343
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT WED JUL 24 2013

WYC021-031-250230-
/O.CON.KCYS.FF.W.0003.000000T0000Z-130725T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARAMIE WY-PLATTE WY-
543 PM MDT WED JUL 24 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL PLATTE AND
NORTHWESTERN LARAMIE COUNTIES UNTIL 830 PM MDT...

AT 541 PM MDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY 
HEAVY RAINFALL ACROSS THE WARNED AREA. AT 533 PM MDT...FLASH 
FLOODING WAS REPORTED 14 MILES SOUTHWEST OF CHUGWATER WITH CHUGWATER 
CREEK OUT OF ITS BANKS.

FLASH FLOODING IS LIKELY ALONG ROADS...INCLUDING IRON MOUNTAIN ROAD 
BETWEEN IRON MOUNTAIN AND CHUGWATER.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CHUGWATER 
CREEK...RICHEAU CREEK...WATERGAP CREEK...BRUSH CREEK...CANYON 
CREEK...NORTH CHUGWATER CREEK...SPRING CREEK...THREEMILE 
CREEK...DEADHEAD CREEK...MULE CREEK...NORTH BEAR CREEK...SAND 
CREEK...PAULSON BRANCH...LITTLE BEAR CREEK...BEAR CREEK...SOUTH FORK 
BEAR CREEK AND SOUTH HUNTON CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE.

&&

LAT...LON 4182 10488 4148 10492 4149 10521 4183 10519

$$

RUBIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 4:38 PM MDT, 41 minutes earlier.

Area forecast discussion, Jul 24, 4:38 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
438 PM MDT WED JUL 24 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 355 PM MDT WED JUL 24 2013

AT MID AFTERNOON...THE GOES WATER VAPOR LOOP SHOWED A MEAN RIDGE
OVER THE WEST AND TROUGH IN THE EAST. COPIOUS AMOUNTS OF SUBTROPICAL
MOISTURE WERE STREAMING OVER THE REGION FROM THE SOUTHWEST UNDERNEATH
THE RIDGE. A MID LEVEL SHORTWAVE WAS MOVING NORTHEAST TOWARD SOUTHWEST
WYOMING. A STALLED SURFACE FRONT ALONG THE LARAMIE RANGE SEPARATED
DEW POINTS IN THE 30S AND 40S WEST TO 50S AND LOWER 60S EAST. STRONG
INSOLATION RESULTED IN STEEP LAPSE RATES ACROSS THE PLAINS WITH RICH
SOUTH TO SOUTHEAST LOW LEVEL INFLOW AND MODEST WESTERLY FLOW IN THE
MID/UPPER LEVELS. THE RESULTANT SHEAR HAS PROMOTED BETTER
ORGANIZATION OF DEEP MOIST CONVECTION WITH SOME DISCRETE/SPLITTING
MULTI/SUPER-CELLULAR TSTORM STRUCTURES. THE MAJORITY OF THE SEVERE
TSTORMS THUS FAR HAVE BEEN HAIL PRODUCERS WITH A FEW PING PONG BALL
AND BASEBALL HAIL EVENTS. ALSO...TSTORMS HAVE BEEN EFFICIENT HEAVY
RAIN PRODUCERS WITH STORM MOTIONS FROM WEST TO NORTHWEST AT 10-20
KT.

THE CONVECTION WILL LIKELY LINGER INTO THE EVENING HOURS...WITH A
GRADUAL DECREASE IN COVERAGE AND INTENSITY AS THE AFOREMENTIONED
SHORTWAVE MOVES EAST INTO THE CENTRAL GREAT PLAINS. THE MODELS
INDICATE WIDELY SCATTERED SHOWERS AND TSTORMS LINGERING INTO THE
LATE NIGHT HOURS...MAINLY IN THE NEBRASKA PANHANDLE. THURSDAY...THE
FLOW ALOFT WILL BE NORTHWEST. CHANNELED SHORTWAVE ENERGY ON THE
FRONT SIDE OF THE RIDGE MOVING ACROSS WYOMING WILL ENHANCE CONVECTIVE
DEVELOPMENT FROM THE MOUNTAINS LATE MORNING EASTWARD ONTO THE PLAINS
DURING THE AFTERNOON. LOW LEVEL CONVERGENCE ALONG THE EXISTING
BOUNDARY LEE OF THE LARAMIE RANGE AND LOW/MID LEVEL SHEAR WILL
MAXIMIZE DURING THE AFTERNOON WITH THE POTENTIAL FOR A FEW STRONG
TO SEVERE TSTORMS WITH HAIL AND STRONG WINDS. STORM MOTION WILL
BE FROM NORTH TO SOUTH AT 10-15 KT...SO LOCALLY HEAVY WILL STILL
BE A CONCERN. TSTORMS DIMINISH LATER THURSDAY EVENING...WITH ISOLATED
SHOWERS OR TSTORMS AFTER MIDNIGHT.

TEMPERATURES WILL BE NEAR SEASONAL NORMALS AT NIGHT WITH LOWS IN THE
50S TO LOWER 60S. HIGHS THURSDAY WILL BE MODERATED TO SLIGHTLY BELOW
NORMAL DUE TO INCREASED CLOUD AND PRECIPITATION.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 355 PM MDT WED JUL 24 2013

THE GENERAL LARGE SCALE PATTERN WILL BE SOMEWHAT AMPLIFIED EARLY
IN THE PERIOD WITH A RIDGE OVER THE INTERMOUNTAIN WEST TRANSLATING
EAST ACROSS THE ROCKIES AND GREAT PLAINS. A QUASI-STATIONARY SURFACE
BOUNDARY WILL REMAIN SITUATED ACROSS THE HIGH PLAINS DURING THIS
TIME...WITH SOME PASSING WEAK ENERGY ALOFT INTERACTING WITH A
MODESTLY MOIST AND UNSTABLE ATMOSPHERE. THIS SYNOPTIC PATTERN WILL
YIELD MAINLY SCATTERED DIURNAL CONVECTION THIS WEEKEND. RELATIVELY
HIGH PRECIP WATER VALUES (0.75 TO 1.0") AND STORM MOTIONS OF 20 KT
OR LESS WILL KEEP THE THREAT FOR LOCALLY HEAVY RAIN IN THE
FORECAST. THE SEVERE THREAT WILL BE GREATEST FRIDAY ACROSS THE
PLAINS WHERE MID LEVEL FLOW AND DEEP LAYER SHEAR WILL BE MORE
FAVORABLE.

MODEL DIFFERENCES APPEAR EARLY NEXT WEEK. PER THE GFS...THE RIDGE
OVER THE CENTER OF THE NATION FLATTENS WITH THE PASSAGE OF DEEPER
SHORTWAVES ACROSS SOUTHERN CANADA. THIS WILL ALLOW THE FLOW ALOFT
TO BECOME MORE ZONAL...WITH SOME WEAKER SHORTWAVE ENERGY PASSING
WEST TO EAST ACROSS THE CWA USHERING IN SOME QPF. CONVERSELY...THE
ECMWF DEPICTS A AMPLIFYING UPPER RIDGE OUT WEST WITH NORTHWEST
FLOW ALOFT AND A DRIER SOLUTION. OPTED FOR A BLEND OF THE TWO
MODELS WITH AT LEAST WIDELY SCATTERED CONVECTION. TEMPERATURES
WILL AVERAGE NEAR SEASONAL NORMALS THIS WEEKEND...THEN WARM TO
ABOVE NORMAL EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 1138 AM MDT WED JUL 24 2013

VFR CONDITIONS THROUGH THE TAF PERIOD. MONSOONAL MOISTURE WILL
PUSH ACROSS MUCH OF THE AREA THIS AFTERNOON RESULTING IN SCATTERED
SHOWERS AND TSTMS...MOST WIDESPREAD OVER THE PLAINS. BRIEF MVFR
VIS WILL BE POSSIBLE IN THE HEAVIER DOWNPOURS. WHILE THE TSTM
THREAT SHOULD END AFTER AROUND 03-06Z...ISOLATED SHOWERS FROM
MID LEVEL CLOUDS COULD PERSIST THROUGH THE MORNING. WINDS WILL
GENERALLY REMAIN BELOW 15 KT...EXCEPT IN THE VICINITY OF STORMS
WITH GUSTY OUTFLOW.

&&

.FIRE WEATHER...
ISSUED AT 336 PM MDT WED JUL 24 2013

SCATTERED THUNDERSTORMS WERE DEVELOPING OVER MUCH OF THE DISTRICT
THIS AFTERNOON...ASSOCIATED WITH A MOIST AND UNSTABLE ATMOSPHERE
AND APPROACHING UPPER LEVEL DISTURBANCE. SOME OF THE STORMS HAVE
HAD A HISTORY OF PRODUCING LARGE HAIL...WIND GUSTS TO 60 MPH AND
VERY HEAVY RAIN. THE THUNDERSTORMS WILL LINGER INTO THE LATE
EVENING BEFORE DIMINISHING. THURSDAY AND FRIDAY WILL SEE A REPEAT
PERFORMANCE WITH THUNDERSTORMS DEVELOPING DURING THE LATE MORNING
AND PERSISTING INTO THE EVENING. A FEW STORMS MAY BE SEVERE ACROSS
THE PLAINS. WINDS AND HUMIDITIES WILL REMAIN ABOVE CRITICAL
THRESHOLDS DURING THE FORECAST PERIOD.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...JAMSKI
LONG TERM...JAMSKI
AVIATION...FINCH
FIRE WEATHER...JAMSKI
Hazardous weather outlook, Jul 24, 2:14 PM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
214 PM MDT WED JUL 24 2013

NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-117>119-252015-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
214 PM MDT WED JUL 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AND INTENSIFY RAPIDLY THIS
AFTERNOON. SOME OF THE STORMS WILL BE STRONG TO SEVERE PRODUCING
VERY HEAVY RAIN...LARGE HAIL AND WIND GUSTS TO 60 MPH. MINOR
FLOODING OF STREAMS AND CREEKS...AS WELL AS PONDING OF WATER
ON ROADWAYS WILL OCCUR AS A RESULT OF THE HEAVY RAINFALL.

THUNDERSTORMS WILL GRADUALLY DIMINISH LATER THIS EVENING...WITH
ISOLATED SHOWERS AND THUNDERSTORMS LINGERING AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THURSDAY THROUGH SUNDAY...BECOMING MORE ISOLATED EARLY NEXT WEEK.
A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 9 PM.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101-103>105-109>116-252015-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
214 PM MDT WED JUL 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE
EAST ACROSS THE AREA. GUSTY WINDS TO 45 MPH...SMALL HAIL
AND BRIEF HEAVY RAIN WILL OCCUR WITH THE STRONGER STORMS.

THUNDERSTORMS WILL DIMINISH LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THURSDAY THROUGH SUNDAY...BECOMING MORE ISOLATED EARLY NEXT WEEK.
SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Special weather statement, Jul 24, 4:05 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
405 PM MDT WED JUL 24 2013

NEZ002-242300-
DAWES NE-
405 PM MDT WED JUL 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWES COUNTY UNTIL 500
PM MDT...

AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITNEY LAKE...OR 14 MILES WEST OF
CHADRON...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHADRON...
  CHADRON AIRPORT...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4268 10333 4285 10341 4301 10289 4301 10283
      4289 10277 4278 10279
TIME...MOT...LOC 2205Z 251DEG 19KT 4279 10325

FINCH
Special weather statement, Jul 24, 4:10 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
410 PM MDT WED JUL 24 2013

WYZ104-105-109-110-242315-
CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH
SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-
410 PM MDT WED JUL 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALBANY AND
NORTHEASTERN CARBON COUNTIES UNTIL 515 PM MDT...

AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES WEST OF BATTLE MOUNTAIN...OR 44 MILES
NORTHEAST OF RAWLINS...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL NORTHEASTERN CARBON COUNTY THROUGH 515 PM MDT
RURAL EASTERN CARBON COUNTY THROUGH 515 PM MDT
RURAL NORTHWESTERN ALBANY COUNTY THROUGH 515 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4217 10601 4185 10633 4211 10670 4223 10645
TIME...MOT...LOC 2211Z 318DEG 7KT 4209 10647

RUBIN
Special weather statement, Jul 24, 4:33 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT WED JUL 24 2013

WYZ106-107-117-118-242330-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST PLATTE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
433 PM MDT WED JUL 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE AND NORTHWESTERN
LARAMIE COUNTIES UNTIL 530 PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF IRON MOUNTAIN...OR 28 MILES
SOUTH OF WHEATLAND...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  IRON MOUNTAIN...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4149 10490 4150 10528 4173 10521 4172 10497
TIME...MOT...LOC 2233Z 002DEG 9KT 4164 10510

RUBIN
Special weather statement, Jul 24, 5:05 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT WED JUL 24 2013

WYZ117-118-250000-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
505 PM MDT WED JUL 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 600
PM MDT...

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF WARREN AF BASE...OR 8 MILES
SOUTHWEST OF CHEYENNE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
SOUTH GREELEY HIGHWAY AND WARREN AF BASE AROUND 515 PM MDT.
FRONTIER PARK AROUND 520 PM MDT.
CHEYENNE AROUND 525 PM MDT.
NORTH CHEYENNE AROUND 535 PM MDT.
ARCHER EXIT AROUND 540 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 354 AND
378.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 2 AND 9.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4137 10476 4118 10445 4101 10488 4107 10499
TIME...MOT...LOC 2305Z 224DEG 16KT 4108 10488

RUBIN
Local storm report, Jul 24, 5:12 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
512 PM MDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             10 E WHEATLAND          42.05N 104.76W
07/24/2013  E0.25 INCH       PLATTE             WY   TRAINED SPOTTER

            GOOD RAIN FALLING.

&&

BCHAPMAN
Special weather statement, Jul 24, 5:13 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT WED JUL 24 2013

WYZ107-108-250015-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
513 PM MDT WED JUL 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE AND CENTRAL GOSHEN
COUNTIES UNTIL 615 PM MDT...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF BORDEAUX...OR 12 MILES SOUTHEAST
OF WHEATLAND...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL EASTERN PLATTE COUNTY THROUGH 615 PM MDT
RURAL WESTERN GOSHEN COUNTY THROUGH 615 PM MDT
RURAL CENTRAL GOSHEN COUNTY THROUGH 615 PM MDT

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4224 10440 4192 10429 4191 10483 4203 10483
TIME...MOT...LOC 2313Z 252DEG 18KT 4198 10474

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:01 PM MDTSpecial Weather StatementCYSLaramie44 min
Jul 24, 12:20 PM MDTSpecial Weather StatementCYSGoshen40 min
Jul 24, 12:34 PM MDTSevere Thunderstorm WarningCYSGoshen41 min
Jul 24, 1:09 PM MDTSevere Thunderstorm WarningCYSGoshen51 min
Jul 24, 1:33 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara, Platte42 min
Jul 24, 1:35 PM MDTAreal Flood AdvisoryCYSGoshen3 hr
Jul 24, 2:20 PM MDTSpecial Weather StatementCYSPlatte55 min
Jul 24, 2:30 PM MDTSpecial Weather StatementCYSNiobrara60 min
Jul 24, 2:36 PM MDTSpecial Weather StatementCYS54 min
Jul 24, 3:00 PM MDTSpecial Weather StatementCYSPlatte60 min
Jul 24, 3:06 PM MDTSpecial Weather StatementCYSGoshen54 min
Jul 24, 3:08 PM MDTSpecial Weather StatementCYSConverse67 min
Jul 24, 3:19 PM MDTSpecial Weather StatementCYSPlatte56 min
Jul 24, 3:24 PM MDTSevere Thunderstorm WarningCYSLaramie, Platte66 min
Jul 24, 3:28 PM MDTSpecial Weather StatementCYS62 min
Jul 24, 4:05 PM MDTSpecial Weather StatementCYSAlbany55 min
Jul 24, 4:10 PM MDTSpecial Weather StatementCYS65 min
Jul 24, 4:20 PM MDTAreal Flood AdvisoryCYSLaramie, Platte3 hr
Jul 24, 4:33 PM MDTSpecial Weather StatementCYSLaramie57 min
Jul 24, 4:37 PM MDTSevere Thunderstorm WarningCYSLaramie, Platte53 min
Jul 24, 4:57 PM MDTSevere Thunderstorm WarningCYSAlbany48 min
Jul 24, 5:05 PM MDTSpecial Weather StatementCYSLaramie55 min
Jul 24, 5:13 PM MDTSpecial Weather StatementCYSGoshen62 min
Jul 24, 5:24 PM MDTSevere Thunderstorm WarningCYSLaramie66 min
Jul 24, 5:37 PM MDTFlash Flood WarningCYSAlbany6 hr
Jul 24, 5:58 PM MDTSpecial Weather StatementCYSLaramie62 min

Nearby

Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.